question-icon

Does Amoxicillin cause hives on the body of a child?

default
Posted on Tue, 11 Sep 2018
Question: Hi,

My 6 year old daughter has hives on her face and body, swollen hands and feet, and it's painful for her to walk. She's itchy, uncomfortable and "spacey".

She had an ear infection 2 weeks ago and was on day 10 of Amoxicillin 2 days ago when the hives and swelling began. She's taken Amoxicillin 2 times during prior years with no allergic reactions. She ate a few things that are not in her typical diet on the day her hives & swelling started: California Rolls, Butternut Squash Ravioli, & a hot dog.

She's currently on Benadryl and Prednisolone and has been for 2 days, but her hives and swelling are still present. Her Amoxicillin finished 2 days ago.

Her twin was hospitalized this week with a case of strep, sinusitis and orbital cellulitis as an aside.

Thoughts?
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:
Seems to be urticarial rash, continue with benedryl and prednisolone

Detailed Answer:
Hello,

I have gone through your complaints and it seems to be urticarial rash. It has multiple causes like infections, drugs (Amoxicillin, though less likely) and foods.It usually takes around 7-10 days to resolve.I would recommend you to continue with Benadryl and Prednisolone for a few more days. You can also add syrup Cetrizine.
If it still persists, get her routine blood tests done.

Regards,
Dr. Asmeet Kaur Sawhney,
Dermatologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5006 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Amoxicillin cause hives on the body of a child?

Brief Answer: Seems to be urticarial rash, continue with benedryl and prednisolone Detailed Answer: Hello, I have gone through your complaints and it seems to be urticarial rash. It has multiple causes like infections, drugs (Amoxicillin, though less likely) and foods.It usually takes around 7-10 days to resolve.I would recommend you to continue with Benadryl and Prednisolone for a few more days. You can also add syrup Cetrizine. If it still persists, get her routine blood tests done. Regards, Dr. Asmeet Kaur Sawhney, Dermatologist